It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-14-2007, 12:36 PM   #1
Senior Member
(female)
 
Join Date: Mar 2006
Posts: 165
babygurl77 HB User
coming off the pill

hello all! i have been on diane 35 for about a year...i also finished a course of accutane in august of last year...
diane 35 is causing some unwanted side effects such as anxiety, depression, mood swings etc///
im wanting to come off the pill due to the health risks involved....but after so many posts that i have read on other sites..everyone says their acne comes back with a vengence which leads people to go back on diane35
i began bcp at 19 (22 now)..i was on ortho tri cyclen...my dr took me off bc due to high blood pressure...i was not on any form of bcp for about 3 months...during that 3 months i developed huge acne cysts on either side of my chin...went back to my dr who put me on diane35 for the first time...things cleared up after 6 months...then my dr took me off of diane due to chest pains...went back on OTC..skin broke out again..then went on yasmin for a month..still breaking outl....went back on diane35 and have been on it every since...
i dont like being on bc but im terrified of coming off...
im wondering since i took accutane if a reoccurence of acne wouldnt be as possible or as bad when coming off the pill...(i have also been somewhat diagnosed with PCOS) has anyone been in the same situation/.?
i really dont want the acne to return, at least not really bad...
but from what i have read it will...THERE HAS TO BE SOMETHING OUT THERE THAT WILL HELP BESIDES GOING BACK ON THE PILL! anyone?? please??? are there any natural things to take to minimize the effects of coming off the pill? has anyone come off the pill (particularly diane35) successfully?
im so frustrated hearing everyones story about the reoccurence of acne..there has to be some other way to prevent this or something other than going back on the pill? ??
PLEASE!!!!

 
Sponsors Lightbulb
   
Old 02-14-2007, 01:10 PM   #2
Newbie
(female)
 
Join Date: Feb 2007
Location: BATH, ENGLAND
Posts: 2
reah87 HB User
Re: coming off the pill

i came off dianet about a year ago and i only get the odd spot now and again it depends on each person but i've had few problems since. you'll b fine and if not there are other things to try

 
Old 02-14-2007, 02:23 PM   #3
Senior Member
(female)
 
Join Date: Mar 2006
Posts: 165
babygurl77 HB User
Re: coming off the pill

so you have only broken out a bit since coming off diane35?
what was your acne like before diane35?
what are some other things i can do?

 
Old 02-14-2007, 02:51 PM   #4
Junior Member
(female)
 
Join Date: Feb 2007
Location: Virginia
Posts: 11
sbu91 HB User
Re: coming off the pill

I was on the pill or patch since I was 22 (am 37 now). I went off the patch about a year ago because of all of the health risks that I kept hearing about. It was about 3 months after I went off the pill that I developed terrible acne. I broke out like crazy, especially around my cheeks and my chin (large patches of acne, not just one or two pimples).

I honestly don't remember having acne when I was a teenager - just a pimple here or there. I do recall several red dots on my face at the same time, but never like it was after I went off the pill last year....

This past fall I went to see a dermatologist. She prescribed a benzoyl peroxide face wash called "Oscion Cleanser (3%)", as well as a cream called "Tretinoin Cream, USP (0.05%)". She also prescribed anti-biotics and a pill that lowers blood pressure (apparently it's been found to help acne), but I didn't feel comfortable taking either of those, so I never filled those prescriptions. I only used the face wash and cream. They have helped tremendously! My face has never really gotten completely clear, but the large "blister" type pimples have gone away and now I just have a few dots that are much more smooth and only a little red (and much easier to cover with makeup). I still get the occasional breakout, especially around my period, but otherwise it's not been too bad. I'm happy with the way my face looks on good days One thing I also added myself and I think this helps a lot too is a facial scrub called "Soft Glow Gentle Face Polisher" made by American Beauty (I buy it at Kohls). When I use that almost every day (even though it says to use it twice a week), along with the prescribed cream and face wash, that's when my skin seems to be at it's best.

It really is a lot of trial and error. You can try different acne products, moisturizers, makeup, etc. to see which ones work the best for you. Some will be better than others and some work well for some, but not others, so you may just have to try it and see what's the best for you.

I know how frustrating it is, but hang in there and give your body some time to level out the hormones and then see which skin care products work the best for you. Good luck!

 
Old 02-16-2007, 12:38 PM   #5
Senior Member
(female)
 
Join Date: Mar 2006
Posts: 165
babygurl77 HB User
Re: coming off the pill

bump.....

anyone else?

 
The Following User Says Thank You to babygurl77 For This Useful Post:
SunshineSeagull (07-20-2012)
Old 02-17-2007, 04:42 PM   #6
Junior Member
(female)
 
Join Date: Jan 2007
Location: USA
Posts: 36
ajwall HB User
Re: coming off the pill

hey there i am sure this is extremely frustrating for you. i was on otc for 2 years, before that i had absolutely NO acne, perfect clear skin. after i got off bcp i was acne free for about 3 months and then BAM! huge bumps and deep cysts on my face. reallly bad. i tried everything i knew. i refused to go on bcp just to curb the acne. i'm sure it was bcp that started it to begin with. i suffered through it for about a year to no avail. i went to the derm and she prescribed finecea... it's for rosacea which at first i thought was odd as i don't have red skin, just bumpy skin. so i tried it and my face has not been this clear since before bcp. still flare ups occasionally but NOTHING compared to the planet that was on my face following bcp. you might want to ask your derm about finecea. if you don't want to get back on bcp then don't. stick to your guns. i'm so glad i didn't resort back to taking them just to help my acne. good luck!

 
Old 02-17-2007, 06:10 PM   #7
Senior Veteran
(female)
 
Join Date: Apr 2002
Posts: 547
Shakira HB User
Re: coming off the pill

Hi babygurl, i'm in a similar situation. I had alot of spots on my back and my doctor switched me from one pill to Dianette. My skin cleared in 3 months, but i came off it after about 9 months, due to too my water retention and moodiness, plus it's a bad pill to be on.

I didn't take another pill for 6 months and after about 5 months, i started to get alot of spots on my chin, so i went back on it, but i got even moodier that time, so went onto Marvelon, which is supposed to be a good one for skin. 5 months later, i've got a few spots on my chin, which i'm hoping is a one off. But i haven't got any on my chest or back (touch wood!), where i usually get alot.

You have to think about what is causing your spots. I figured as Dianette worked for me, due to the androgen blocker, that it must be oil that causes mine, not just hormones or certain food. Dianette doesn't work for everyone, so for those people, their spots must be caused by something else. So i started using an oil absorbing moisturizer (Garnier Pure) on my chest, which is usually very oily. I have been applying it morning and night for about a month now and i my skin has been clear there ever since (touch wood). I don't know if it's coincidence, but it's worth trying.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Weird cycles after coming off pill sbowyer84 Trying to Conceive (TTC) 3 04-29-2009 08:39 AM
Early symptoms, or coming of the pill? Koukla12905 Trying to Conceive (TTC) 3 10-15-2008 12:41 AM
Coming off the pill jll05008 Trying to Conceive (TTC) 3 10-05-2008 10:09 PM
Withdrawal effect effects after coming of the bc sunnygirl17 Birth Control 1 06-23-2008 11:51 AM
Medication dependent and coming off, help! embarrassedgirl Addiction & Recovery 3 01-12-2007 05:22 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:42 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!